Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Chicago, IL

April 3, 2011DeKalb County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 3, 2011, 9:50 PM CDT for DeKalb County, Illinois. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2011, 9:50 PM CDT (02:50 UTC)
Expired
Apr 3, 2011, 10:30 PM CDT
In force
40 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County DeKalb County, IL

The radar

The Chicago radar (KLOT), 67 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 10:04 PM CDTHAIL 0.25De Kalb, IL
Apr 3, 10:06 PM CDTHAIL 0.75Sycamore, ILDIME SIZE HAIL.
Apr 3, 10:07 PM CDTHAIL 0.25Sycamore, IL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 8:54 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.8 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2011-04-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1790 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2011-04-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1790 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WUUS53 KLOT 040250
SVRLOT
ILC037-040330-
/O.NEW.KLOT.SV.W.0004.110404T0250Z-110404T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
950 PM CDT SUN APR 3 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DEKALB COUNTY IN NORTH CENTRAL ILLINOIS...

* UNTIL 1030 PM CDT

* AT 946 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  KIRKLAND TO PAW PAW...AND MOVING EAST AT 55 MPH. THE STRONGEST     
  PORTION OF THE STORM WAS LOCATED OVER ROCHELLE OR DUE WEST OF DE   
  KALB.

  AT 946 PM CDT QUARTER SIZE HAIL WAS REPORTED IN ROCHELLE WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SHABBONA...DE KALB...GENOA...SYCAMORE...MALTA...KINGSTON...
  WATERMAN...CORTLAND AND HINCKLEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4215 8862 4165 8862 4165 8893 4215 8894
TIME...MOT...LOC 0249Z 278DEG 48KT 4205 8887 4166 8900
WIND...HAIL <50MPH 1.00IN

$$

MDB/KJB
2 follow-up statements
246 
WWUS53 KLOT 040314
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1014 PM CDT SUN APR 3 2011

ILC037-040330-
/O.CON.KLOT.SV.W.0004.000000T0000Z-110404T0330Z/
DEKALB IL-
1014 PM CDT SUN APR 3 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR DEKALB COUNTY
UNTIL 1030 PM CDT...

AT 1009 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTH
OF HAMPSHIRE TO SOMONAUK...MOVING EAST AT 55 MPH.

THIS LINE OF SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF
DEKALB COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4215 8862 4165 8862 4165 8893 4192 8893
      4210 8875
TIME...MOT...LOC 0314Z 278DEG 48KT 4200 8842 4161 8856
WIND...HAIL <50MPH 1.00IN

$$

MDB/KJB
969 
WWUS53 KLOT 040331
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 PM CDT SUN APR 3 2011

ILC037-040340-
/O.EXP.KLOT.SV.W.0004.000000T0000Z-110404T0330Z/
DEKALB IL-
1031 PM CDT SUN APR 3 2011

...THE SEVERE THUNDERSTORM WARNING FOR DEKALB COUNTY HAS EXPIRED...
ADDITIONAL THUNDERSTORMS MAY AFFECT SOUTHERN PORTIONS OF DE KALB 
COUNTY THROUGH MIDNIGHT.

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

LAT...LON 4215 8862 4165 8862 4165 8893 4192 8893
      4210 8875
TIME...MOT...LOC 0330Z 278DEG 48KT 4196 8813 4158 8828

$$

MDB/KJB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 9:22 PM CDT, 28 minutes earlier.

Area forecast discussion, Apr 3, 9:22 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
922 PM CDT SUN APR 3 2011

.DISCUSSION...
921 PM CDT

MESOSCALE UPDATE...

THUNDERSTORMS CONTINUE TO DEVELOP THIS EVENING IN ADVANCE OF DEEP
LOW PRESSURE SYSTEM MOVING EAST ACROSS THE REGION. STORMS
DEVELOPING ACROSS FAR NORTHERN IL AND SOUTHERN WI APPEAR TO BE
ELEVATED ABOVE STABLE BOUNDARY LAYER TO THE NORTH OF THE SURFACE
WARM FRONT WHICH STRETCHES ROUGHLY ALONG I-88 CORRIDOR ACROSS
NORTHERN IL...WHILE STORMS CROSSING THE MISSISSIPPI ARE LIKELY
ROOTED CLOSER TO THE SURFACE. THREAT FROM ELEVATED STORMS TO THE
NORTH IS MAINLY LARGE HAIL THREAT...WHILE FARTHER SOUTH INTO WARM
SECTOR THE RELATIVELY LARGE SFC TEMP-DEW POINT DEPRESSIONS AND
HIGHER LCL HEIGHTS WILL ALSO LIKELY SUPPORT SOME WIND THREAT IN
ADDITION TO HAIL. THE TORNADO THREAT APPEARS TO HAVE DECREASED
SINCE EARLIER IN THE EVENING...THUS IN AGREEMENT WITH SPC HAVE
REPLACED ORIGINAL TOR WATCH WITH A NEW SEVERE THUNDERSTORM WATCH
WHICH EXTENDS EAST ACROSS MUCH OF THE REMAINDER OF THE CWA AND
RUNS THROUGH 3 AM CDT.

RATZER

&&

.PREV DISCUSSION...
315 PM CDT

FORECAST CONCERNS FOCUS ON NEAR TERM...WITH DYNAMIC SYSTEM MOVING
ACROSS THE MIDWEST. CONVECTIVE TRENDS...SEVERE POTENTIAL...
SYNOPTIC WIND FIELD AND TEMPS ALL CLAMORING FOR ATTENTION THIS
AFTERNOON.

20Z SURFACE ANALYSIS DEPICTS DEEP LOW PRESSURE OVER NORTH CENTRAL
IOWA...WITH WARM FRONT EXTENDING EAST/SOUTHEAST ACROSS NORTHERN
ILLINOIS AND WESTERN INDIANA. AS EXPECTED...ELEVATED SHOWERS AND
THUNDERSTORMS WELL NORTH OF SURFACE BOUNDARY HAVE SHIFTED WELL OFF
TO THE NORTHEAST INTO MICHIGAN...WHILE STRONG CAPPING HAS
DEVELOPED ACROSS THE CWA BENEATH IMPRESSIVE ELEVATED MIXED LAYER
(EML). WITH WARM FRONT LIFTING NORTHEAST ACROSS AREA...TEMPS
HAVE SURGED INTO THE 70S/NEAR 80 WITH DEW POINTS IN THE LOW TO MID
50S IN THE WARM SECTOR WHILE READINGS HOVER IN THE MID 40S WITH
AN EASTERLY WIND OFF OF THE LAKE ACROSS THE FAR NORTHERN SUBURBS.
STRONG SOUTHEAST/SOUTH WINDS HAVE BEEN GUSTING TO 45 MPH AT TIMES
ACROSS THE SOUTH/SOUTHEASTERN CWA...AND THOUGH GUSTS SHOULD
GRADUALLY SLACKEN THROUGH THE LATE AFTERNOON HOURS AS BEST
PRESSURE FALLS MOVE OFF ACROSS MICHIGAN AND INDIANA...WILL ALLOW
WIND ADVISORY TO RIDE THROUGH 00Z WITH GUSTS IN 35-40 KT RANGE
STILL NOTED ACROSS EAST CENTRAL IL INTO FAR SOUTHEASTERN CWA.

COLD FRONT TRAILING LOW ACROSS CENTRAL IOWA AND NORTHWEST MISSOURI
IS EXPECTED TO BE FOCUS FOR THUNDERSTORM INITIATION VERY LATE THIS
AFTERNOON OR EARLY THIS EVENING...AS LOW LEVEL FORCING ASSOCIATED
WITH CONVERGENCE ALONG THE FRONT WILL BE NEEDED TO COMBAT STRONG
EML CAPPING ALONG WITH SOME COOLING PROVIDED BY LARGE SCALE ASCENT
WITH HEIGHT FALLS AHEAD OF AMPLIFYING LARGE SCALE TROUGH
APPROACHING FROM THE WEST. VARIOUS CONVECTION-ALLOWING HIGH RES
MODELS SUCH AS THE HRRR/4.5 KM NCEP WRF SUGGEST STORMS WILL
INITIATE ALONG FRONT OVER FAR NORTHERN MO/SOUTHEAST IA TOWARD
00Z...THEN SPREAD EAST WITH THE FRONT INTO IL THIS EVENING. GIVEN
STRENGTH OF CAPPING INVERSION WOULD EXPECT STRONGEST ACTIVITY TO
REMAIN TIED TO THE FRONT...WITH GREATEST SEVERE THREAT LIKELY
ACROSS WEST CENTRAL IL. MORE FAVORABLE DIURNAL TIMING FOR AREAS
WEST/SOUTHWEST OF CWA SUGGEST POTENTIAL FOR MORE DISCRETE STORMS
THERE...BEFORE DEVELOPING INTO A MORE LINEAR NATURE AND PUSHING
ACROSS KLOT CWA TONIGHT. MESOSCALE MODELS INDICATE STORMS MAY
BECOME ORIENTED MORE WEST/SOUTHWEST TO EAST/NORTHEAST ACROSS
SOUTHERN PORTIONS OF FORECAST AREA EARLY MONDAY MORNING WHICH MAY
SUPPORT THREAT OF LOCALLY HEAVY RAINFALL WITH PWATS IN EXCESS OF
AN INCH.

FRONT TO CONTINUE TO SAG TO THE SOUTHEAST MONDAY AS MAIN UPPER
TROUGH AXIS MOVES ACROSS AREA. GUIDANCE CONTINUES TO SQUEEZE OUT
LIGHT QPF BENEATH UPPER TROUGH AXIS SO HAVE HELD ONTO SOME CHANCE
SHOWERS POPS.

NO BIG DEVIATIONS FROM GUIDANCE IN MID/EXTENDED PERIODS WITH SO
MUCH FOCUS IN SHORT TERM TODAY. SURFACE RIDGE MOVES IN LATE
MONDAY/TUESDAY BEFORE NEXT LOW MOVES ACROSS THE MIDWEST TUESDAY
NIGHT WITH NEXT CHANCE OF PRECIP. ANOTHER SYSTEM ARRIVES LATE IN
THE WEEK IN WHAT BECOMES A MORE PROGRESSIVE PATTERN THAN OF LATE.

RATZER

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 00Z...

* POWERFUL THUNDERSTORMS MOVING ACROSS NORTHEAST IL THIS EVENING
  WITH THE POTENTIAL FOR LARGE HAIL...GUSTY WINDS AND HEAVY RAIN.
* THUNDERSTORM TIMING THIS EVENING.
* SOUTHERLY WINDS SHIFTING WEST BEHIND A COLD FRONT BY EARLY
  MONDAY MORNING.
* POTENTIAL FOR LOW MVFR OR IFR CIGS OVERNIGHT INTO MONDAY
  MORNING.
* STRONG/GUSTY NORTHWEST WINDS MONDAY. CMS

//DISCUSSION...UPDATED 00Z...

COLD FRONT MARCHING EAST ACROSS EAST CENTRAL IOWA EARLY THIS
EVENING WITH EXPLOSIVE THUNDERSTORM DEVELOPMENT ALONG THE FRONT.
ACARS SOUNDINGS STILL SHOW AN IMPRESSIVE CAP OR WARM LAYER OVER
THE TERMINALS PREVENTING THUNDERSTORM DEVELOPMENT. THIS CAP WILL
ERODE AS THE FRONT PUSHES EAST...SO EXPECT CURRENT ACTIVITY TO
CONTINUE MOVING EAST. TIMING MAY NEED TO BE TWEAKED WITH LATER
UPDATES BUT MID/LATE EVENING STILL ON TRACK.

MID LEVEL WAVE CATCHES UP WITH THE FRONT OVER THE AREA LATER
THIS EVENING AND THAT MAY SLOW THE FRONTS PROGRESS TO THE EAST/
SOUTHEAST WITH LINGERING SHOWERS NEAR OR OVER NORTHEAST IL INTO
THE EARLY MORNING HRS. AS THIS OCCURS AND THE COOLER ADVECTS INTO
THIS RAIN AND MOISTURE...EXPECT LOW CLOUDS TO DEVELOP AND HAVE
LOWERED CIGS TO 1KFT WITH IFR POSSIBLE. CIGS SHOULD LIFT MONDAY
MORNING.

EXTENSIVE CLOUD COVER ACROSS NORTHERN IL HAS PREVENT/MINIMIZED
MIXING AND NOW GRADIENT IS WEAKENING WITH THE APPROACH OF THE
SURFACE LOW. AS A RESULT...TRIMMED WIND SPEEDS/GUSTS A BIT. WINDS
WILL SHIFT TO THE WEST BEHIND THE FRONT AND THEN TO THE NORTHWEST
BY MORNING. COLD AIR ADVECTION AND MIXING WILL ALLOW NORTHWEST
WINDS TO INCREASE STEADILY MONDAY MORNING INTO THE AFTERNOON WITH
GUSTS INTO THE 25-30KT RANGE POSSIBLE. CMS

//ORD AND MDW CONFIDENCE...UPDATED 00Z...

* MEDIUM CONFIDENCE REGARDING STRENGTH/TIMING OF THUNDERSTORMS.
* LOW CONFIDENCE REGARDING WIND SPEEDS/GUSTS THIS EVENING.
* MEDIUM CONFIDENCE FOR LOW MVFR/IFR CIGS OVERNIGHT/MONDAY MORNING.
* MEDIUM CONFIDENCE REGARDING STRONG NORTHWEST WINDS MONDAY. CMS

//OUTLOOK FOR ORD/MDW FOR 12Z TUESDAY-12Z SUNDAY...UPDATED 00Z...

TUESDAY...VFR.
WEDNESDAY...VFR. SLIGHT CHANCE OF SHOWERS.
THURSDAY...MVFR POSSIBLE. CHANCE OF SHOWERS. ISOLATED THUNDER.
FRIDAY...MVFR POSSIBLE. CHANCE OF SHOWERS.
SATURDAY...MVFR POSSIBLE. CHANCE OF SHOWERS AND THUNDER. CMS

&&

.MARINE...
221 PM CDT

A POTENT AREA OF LOW PRESSURE...CURRENTLY ACROSS IOWA...HAS
PRODUCED SIGNIFICANT SOUTHEASTERLY WINDS AHEAD OF IT. IN SPITE OF THE
FACT THAT WARM TEMPERATURES HAVE BEEN ADVECTING OVER THE COOL LAKE
WATERS...WINDS HAVE BEEN AROUND LOW END GALES ACROSS THE OPEN WATERS
AND ILLINOIS AND INDIANA NEAR SHORES. THEREFORE I UPDATED THE
FORECAST EARLIER TO ISSUE A GALE WARNING FOR THIS AFTERNOON. THE
WINDS SHOULD ABATE ACROSS THE LAKE BY EARLY EVENING AS THE SURFACE
LOW APPROACHES WESTERN LAKE MICHIGAN.

IT APPEARS THE WINDS WILL PICK UP AGAIN TOMORROW AFTERNOON AS THE
WINDS TURN NORTHWEST AND TRANSPORT COLDER AIR ACROSS THE LAKE.
BUFFER SOUNDINGS INDICATE AROUND 40 KT WITHIN THE MIXING LAYER
TOMORROW AFTERNOON AND EVENING. IT APPEARS THE BEST CHANCE FOR GALE
FORCE WINDS WILL OCCUR LATE TOMORROW AFTERNOON THROUGH EARLY TUESDAY
MORNING. GIVEN THAT THIS IS STILL A GOOD 24 HOURS OUT...I DECIDED TO
HOLD OFF ON A WARNING AND WILL LET THE OVERNIGHT SHIFT GET ANOTHER
LOOK AT IT BEFORE UPGRADING TO A WARNING.

KJB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...GALE WATCH...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-LMZ565-
     LMZ567-LMZ669-LMZ671-LMZ673-LMZ675-LMZ777-LMZ779-LMZ868-
     LMZ870-LMZ872-LMZ874-LMZ876-LMZ878...11 AM MONDAY TO 2 PM
     TUESDAY.

&&
Hazardous weather outlook, Apr 3, 4:28 PM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
428 PM CDT SUN APR 3 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
042130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
428 PM CDT SUN APR 3 2011 /528 PM EDT SUN APR 3 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME MAY BE SEVERE WITH THE POTENTIAL TO
  PRODUCE: CLOUD TO GROUND LIGHTNING. LARGE HAIL OF 1 TO 2 INCHES.
  STRONG DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. LOCALLY HEAVY
  RAINFALL. ISOLATED TORNADOES.

  AREAS AFFECTED AND TIMING:

  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD FRONT ACROSS
  SOUTHEAST IOWA VERY LATE THIS AFTERNOON OR EARLY THIS EVENING...
  AND THEN SPREAD EAST INTO ILLINOIS DURING THE EVENING HOURS AND
  INTO NORTHWEST INDIANA DURING THE LATE EVENING AND EARLY
  OVERNIGHT HOURS. THUNDERSTORMS WOULD LIKELY AFFECT NORTH CENTRAL
  ILLINOIS AFTER 7 OR 8 PM...REACHING NORTHEAST ILLINOIS AFTER 9
  OR 10 PM AND NORTHWEST INDIANA TOWARD MIDNIGHT.

  DISCUSSION:

  DEEP LOW PRESSURE OVER NORTHERN IOWA WILL TRACK NEAR THE
  ILLINOIS WISCONSIN BORDER TO SOUTHERN LAKE MICHIGAN THIS
  EVENING...AND TO CENTRAL LOWER MICHIGAN BY MONDAY MORNING. VERY
  WARM AND MOIST AIR WILL CONTINUE TO SPREAD NORTH ACROSS THE
  OUTLOOK AREA AHEAD OF THE LOW THIS EVENING. THUNDERSTORMS ARE
  EXPECTED TO DEVELOP ACROSS SOUTHEAST IOWA AND NORTHERN MISSOURI
  ALONG A COLD FRONT TRAILING FROM THE LOW TOWARD EVENING...AND
  WILL MOVE INTO NORTHERN ILLINOIS DURING THE EVENING HOURS AND
  INTO INDIANA OVERNIGHT. THE COMBINATION OF WARM AND MOIST LOW
  LEVEL AIR...AND STRONG WINDS BOTH AT THE SURFACE AND ALOFT WILL
  SUPPORT THE DEVELOPMENT OF SEVERE STORMS...THOUGH WARM AIR ALOFT
  WILL LIKELY LIMIT THE DEVELOPMENT OF THUNDERSTORMS EXCEPT NEAR
  THE COLD FRONT. THEREFORE THE GREATEST POTENTIAL FOR SEVERE
  WEATHER IS EXPECTED TO BE OVER WESTERN PORTIONS OF ILLINOIS AND
  THE WESTERN PORTIONS OF THE OUTLOOK AREA. STORMS MAY INITIALLY
  BE MORE DISCRETE AND MAY POSE A THREAT OF VERY LARGE
  HAIL...DAMAGING WINDS AND EVEN ISOLATED TORNADOES DURING THE
  EARLY TO MID EVENING HOURS. STORMS SHOULD EVENTUALLY MERGE INTO
  A SQUALL LINE...WITH THE MAIN THREAT SHIFTING TO DAMAGING WIND
  AS THE LINE PUSHES ACROSS THE EASTERN PORTIONS OF THE OUTLOOK
  AREA OVERNIGHT. SOME DECREASE IN INSTABILITY OVERNIGHT WILL
  LIKELY RESULT IN SOME WEAKENING OF STORMS AS THEY MOVE TO THE
  EAST. THE POTENTIAL FOR LOCALLY HEAVY RAINFALL WILL ALSO
  INCREASE OVERNIGHT...PARTICULARLY ACROSS SOUTHERN PARTS OF THE
  OUTLOOK AREA.

  GUSTY SOUTH WINDS AHEAD OF THE LOW WILL ALSO PRODUCE GUSTS UP TO
  45 MPH PRIOR TO SUNSET THIS EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING ACROSS
SOUTHEASTERN PORTIONS OF THE OUTLOOK AREA...MAINLY SOUTHEAST OF A
LINE FROM PONTIAC TO VALPARAISO.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THIS EVENING THROUGH THE NIGHT TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-042130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
428 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SOUTH GALES WILL DIMINISH THIS EVENING. HOWEVER...WINDS WILL
REMAIN GUSTY AND MAY CONTINUE TO POSE A HAZARD TO SMALL CRAFT
OVERNIGHT.

THUNDERSTORMS ARE LIKELY OVERNIGHT AND MAY PRODUCE LOCALLY STRONG
AND GUSTY WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES WILL LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT MONDAY THROUGH EARLY TUESDAY.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT...AND AGAIN SATURDAY NIGHT AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-042130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
428 PM CDT SUN APR 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

SOUTHEAST GALE FORCE WINDS WILL AFFECT THE LAKE THIS EVENING.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE CENTRAL AND
SOUTHERN PORTIONS OF THE LAKE TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NORTHWEST WINDS WILL INCREASE TO GALE FORCE MONDAY AND WILL
CONTINUE INTO MONDAY NIGHT BEFORE DIMINISHING.

THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ACROSS FAR SOUTHERN
LAKE MICHIGAN THURSDAY AND THURSDAY NIGHT...AND AGAIN SATURDAY
NIGHT AND SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

RATZER

In the hours before

Special weather statement, Apr 3, 9:22 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
922 PM CDT SUN APR 3 2011

ILZ006-014-040230-
COOK IL-LAKE IL- 920 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ALERT...

AT 919 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LAKE FOREST...MOVING EAST AT 60 MPH. THIS
STORM IS CAPABLE OF PRODUCING PENNY SIZE HAIL...WIND GUSTS TO 45
MPH...HEAVY RAIN AND LIGHTNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LAT...LON 4233 8782 4233 8781 4231 8781 4230 8783
      4224 8781 4217 8776 4213 8794 4230 8801
      4235 8782

ALLSOPP
Local storm report, Apr 3, 9:34 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
934 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             POLO                    41.98N 89.58W
04/03/2011  M0.25 INCH       OGLE               IL   LAW ENFORCEMENT

&&

ALLSOPP
Local storm report, Apr 3, 9:36 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
936 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0935 PM     HAIL             OREGON                  42.01N 89.34W
04/03/2011  M0.75 INCH       OGLE               IL   PUBLIC

            RELAYED BY MEDIA.

&&

CM
Local storm report, Apr 3, 9:38 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
938 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             2 N BUFFALO GROVE       42.19N 87.96W
04/03/2011  M0.75 INCH       LAKE               IL   TRAINED SPOTTER

            COCORAHS OBSERVER.

&&

CM
Special weather statement, Apr 3, 9:44 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
944 PM CDT SUN APR 3 2011

ILZ010-040315-
LEE IL- 942 PM CDT SUN APR 3 2011

...SIGNIFICANT WEATHER ALERT...

AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES WEST OF WALTON...MOVING EAST AT 55 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...OCCASIONAL CLOUD
TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
  WALTON...             AMBOY...              SUBLETTE...
  WEST BROOKLYN...      COMPTON...            PAW PAW...

ADDITIONAL STRONG THUNDERSTORMS ARE ALSO MOVING ACROSS NORTHERN LEE
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. HEAVY RAINFALL CAN LEAD TO FLOODING OF LOW LYING AREAS SUCH AS
DITCHES...VIADUCTS...UNDERPASSES...CREEKS AND DRAINAGE AREAS. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4179 8896 4166 8897 4162 8924 4160 8963
      4181 8963

MDB/KJB
Local storm report, Apr 3, 9:49 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
949 PM CDT SUN APR 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 PM     HAIL             ROCHELLE                41.92N 89.06W
04/03/2011  M1.00 INCH       OGLE               IL   PUBLIC

            RELAYED BY MEDIA

&&

CM

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 8:59 PM CDTSpecial Weather StatementLOTLee, Ogle61 min
Apr 3, 9:11 PM CDTSevere Thunderstorm WarningLOTLee, Ogle49 min
Apr 3, 9:21 PM CDTSpecial Weather StatementLOTLake9 min
Apr 3, 9:22 PM CDTSpecial Marine WarningLOT26 min
Apr 3, 9:22 PM CDTSpecial Weather StatementLOTLake8 min
Apr 3, 9:44 PM CDTSpecial Weather StatementLOTLee31 min
Apr 3, 9:59 PM CDTSpecial Weather StatementLOTLaSalle61 min
Apr 3, 10:04 PM CDTSpecial Weather StatementLOTKane, Kendall56 min
Apr 3, 10:11 PM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, LaSalle64 min
Apr 3, 10:46 PM CDTSpecial Weather StatementLOTCook, DuPage29 min
Apr 3, 10:51 PM CDTSpecial Marine WarningLOT54 min
Apr 3, 11:09 PM CDTSevere Thunderstorm WarningLOTCook, Will42 min
Apr 3, 11:33 PM CDTSpecial Weather StatementLOTLaSalle27 min
Apr 3, 11:39 PM CDTSpecial Weather StatementLOTDeKalb, DuPage, Kane51 min
Apr 4, 12:30 AM CDTSpecial Weather StatementLOTCook, DuPage, Grundy, Kane, Kendall, Lake and 1 more60 min
Apr 4, 12:42 AM CDTSpecial Weather StatementLOTLaSalle, Livingston63 min
Apr 4, 3:15 AM CDTGale WarningLOT24 hr
Apr 4, 3:15 AM CDTSmall Craft AdvisoryLOT34 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.